MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RASP CUX; ARTHROSCOPE

SMITH & NEPHEW, INC. RASP CUX; ARTHROSCOPE
Catalog Number 012705
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery, the device broke, all pieces were removed.It is unknown if there was a backup device available to complete the surgery.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
One 012705 convex rasp instrument was not used for treatment, was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were limited without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Complaint history review found no other report for this lot.
 
Additional Manufacturer Narrative
One cux rasp instrument used for treatment, was returned for evaluation.This is a five year old reusable product often sold in a set of three bone rasp instruments.The complaint stated: ¿the device broke, all pieces were removed.¿ this was confirmed.The product was broken.The distal rasp paddle tip was not returned.The instrument was fractured where the rasp tip meets the shaft.Per instructions for use: ¿these instruments are designed for repeated use with proper care and handling.¿ instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument¿s failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿ there are no other complaints for this lot.This allegation is considered an isolated incident.Product met specifications upon release to distribution.No root cause related to the manufacturing of this device was confirmed.Correction in e1: first name: paula last name: rodrigues.

Brand Name
RASP CUX
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8725689
Report Number1219602-2019-00737
Device Sequence Number1787853
Product Code HRX
UDI-Device Identifier03596010080653
UDI-Public03596010080653
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K940985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012705
Device Lot Number15053007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/30/2019
09/10/2019
Initial Report FDA Received Date06/23/2019
Supplement Report FDA Received Date08/01/2019
09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1